Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

October 8, 2021Erie County, Ohio

NWS Cleveland, OH issued this special weather statement at Oct 8, 2021, 2:40 PM EDT for Erie County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2021, 2:40 PM EDT (18:40 UTC)
Expired
Oct 8, 2021, 3:30 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Hail
0.75 in
Wind
40

County Erie County, OH

The radar

The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WWUS81 KCLE 081840
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
240 PM EDT Fri Oct 8 2021
 
OHZ009-019-081930-
Huron OH-Erie OH-
240 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of northwestern Huron
and Erie Counties through 330 PM EDT...

At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milan, or over Norwalk, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Sandusky, Norwalk, Milan, Northern Milan, Monroeville, Berlin
Heights, Fairview Lanes and Sandusky South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4144 8266 4138 8250 4138 8246 4120 8255
      4125 8279
TIME...MOT...LOC 1840Z 207DEG 16KT 4128 8261 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

Sefcovic

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 8, 1:52 PM EDT, 48 minutes earlier.

Area forecast discussion, Oct 8, 1:52 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
152 PM EDT Fri Oct 8 2021

.SYNOPSIS...
Low pressure will meander north along the Mississippi Valley and
into the Great Lakes through Saturday. A low pressure system
will impact the region on Tuesday followed by weak high pressure
through mid week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Temperatures in NW OH have not climbed as high as previously
forecast due to ongoing showers and cloud cover. Adjusted those
temperatures to be slightly cooler as a high. Chance of
showers and thunderstorms will continue to increase this
afternoon, especially along and east of the I71.

Previous Discussion...
Upper-level low, currently centered over northern Illinois, will
transition to an open wave as it continues to drift northeast
across the Great Lakes region through Saturday. The moisture
profile across the area in the near term remains relatively
unchanged with a high degree of confidence that surface dew
points remain about 60 deg F, with periods up into the mid 60s.
Vorticity pieces circulating around the upper-level low will
provide forcing for sporadic/isolated shower activity through
the morning hours before daytime heating allows for instability
to build to MUCAPE of around 1000-1500 J/kg, which will allow
for more scattered showers and thunderstorms during the
afternoon/evening hours. Locally heavy rainfall will be
possible. Precipitation activity will gradually wane overnight
with the loss of instability, giving way to mainly isolated
showers. Additional afternoon redevelopment is expected
Saturday, though should be mainly reserved for far northeast
Ohio and northwest Pennsylvania. Temperatures through the short
term period remain nearly 10 degrees above normal with highs
generally in the 70s.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
An upper level ridge will nose in from the southwest across the
Upper Ohio River Valley by Sunday. High pressure near the southern
Appalachian Mountains will bring southerly winds Sunday 10 to 15 mph
along with partly cloudy skies. Afternoon temperatures Sunday will
climb into the upper 70s to lower 80s areawide. The warmest day of
the next several days will likely be on Monday. Upper level ridging
aloft with southerly winds at the surface will help boost Monday's
afternoon temperatures into the lower to middle 80s. We may be
within a few degrees of record high temperatures on Monday and it
will be muggy.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A vigorous shortwave trough will move from the Midwest into the
Great Lakes region early on Tuesday. This weather system will just
skirt by our region to the northwest. We will see some increase in
clouds but continue with partly cloudy skies Tuesday. There will
also be a chance for a few scattered showers. Another upper level
ridge quickly moves over the region on Wednesday. Temperatures for
Tuesday and Wednesday will continue to be way above average in the
middle 70s to near 80. Another vigorous shortwave will move through
the Upper Midwest on Thursday which will try to bring a front into
the region with another chance for scattered showers. Warm
conditions will continue through the end of next week.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Scattered VFR and MVFR conditions have developed over the area
this afternoon as scattered convection and a developing cu field
has lowered ceilings locally to MVFR heights. This afternoon,
the chance of showers and thunderstorms will increase as an
upper level shortwave moves over the area. Heavy rain with
reduced visibilities will be the primary concern. The best
chance for this heavy precipitation to develop will be for
terminals along and east of I71, persisting past sunset. Current
showers in western Ohio are expected to gradually diminish.

The chance of patchy fog returns tonight, particularly for
terminals that get breaks in the clouds. Have opted to reduce
visibilites and/or ceilings to MVFR and IFR for all TAF sites
between 9Z-14Z Saturday as BR/FG conditions are expected to
return. After sunrise, conditions will begin to improve across
the area. Winds will be light and primarily from the south
through the entire TAF period.

Outlook...Non-VFR possible with rain showers Monday night
through Tuesday morning.

&&

.MARINE...
Overall for October standards, the weather pattern will be unusually
warm and quiet over Lake Erie through the weekend into early next
week. There will be the chance for scattered showers and isolated
thunderstorms today into Saturday. Southerly today and Saturday will
be 5 to 10 knots. Low pressure moving across the Upper Great Lakes
region this weekend will yield a slight increase in southerly winds
10 to 20 knots Saturday night through Tuesday. With the offshore
wind flow, expect waves to be minimum near the lakeshore through
early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Campbell/Saunders
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...Campbell
MARINE...Griffin
Hazardous weather outlook, Oct 8, 3:10 AM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
310 AM EDT Fri Oct 8 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090715-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
310 AM EDT Fri Oct 8 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Oct 8, 1:19 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Cleveland OH
119 PM EDT Fri Oct 8 2021

OHZ008-018-081745-
Seneca OH-Sandusky OH-
119 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of north central Seneca
and central Sandusky Counties through 145 PM EDT...

At 118 PM EDT, Doppler radar was tracking a strong thunderstorm near
Green Springs, or near Fremont, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fremont, Clyde, Green Springs, Ballville, Bettsville, Lindsey,
Helena, Burgoon, Vickery, Kansas and Stony Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4146 8326 4146 8308 4137 8287 4116 8312
      4124 8331
TIME...MOT...LOC 1718Z 209DEG 12KT 4127 8316

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sefcovic
Special weather statement, Oct 8, 1:47 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
147 PM EDT Fri Oct 8 2021

OHZ007-008-081830-
Ottawa OH-Sandusky OH-
147 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of Ottawa and eastern
Sandusky Counties through 230 PM EDT...

At 147 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clyde, or near Fremont, moving north at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fremont, Port Clinton, Clyde and Vickery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4161 8309 4152 8297 4151 8299 4152 8289
      4159 8285 4155 8280 4153 8282 4154 8275
      4149 8282 4147 8302 4145 8304 4143 8301
      4145 8297 4142 8294 4144 8285 4139 8284
      4126 8292 4137 8314
TIME...MOT...LOC 1747Z 196DEG 11KT 4136 8301

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Sefcovic
Local storm report, Oct 8, 2:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
213 PM EDT FRI OCT 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             4 NNE CLYDE             41.37N 82.95W
10/08/2021  E1.00 INCH       SANDUSKY           OH   PUBLIC

&&
Special weather statement, Oct 8, 2:26 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Cleveland OH
226 PM EDT Fri Oct 8 2021

OHZ007-009-081915-
Erie OH-Ottawa OH-
226 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of Ottawa and Erie
Counties through 315 PM EDT...

At 225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Castalia, or near Sandusky, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sandusky, Port Clinton, Castalia, Catawba Island, Marblehead and
Sandusky South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4152 8289 4159 8284 4155 8280 4153 8282
      4154 8272 4147 8267 4151 8273 4151 8281
      4147 8283 4147 8282 4144 8276 4144 8266
      4136 8284 4144 8285 4149 8283 4149 8296
      4147 8298 4151 8300
TIME...MOT...LOC 1825Z 208DEG 7KT 4142 8283

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Sefcovic
Special weather statement, Oct 8, 2:40 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
240 PM EDT Fri Oct 8 2021

OHZ009-019-081930-
Huron OH-Erie OH-
240 PM EDT Fri Oct 8 2021

...A strong thunderstorm will impact portions of northwestern Huron
and Erie Counties through 330 PM EDT...

At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Milan, or over Norwalk, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sandusky, Norwalk, Milan, Northern Milan, Monroeville, Berlin
Heights, Fairview Lanes and Sandusky South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4144 8266 4138 8250 4138 8246 4120 8255
      4125 8279
TIME...MOT...LOC 1840Z 207DEG 16KT 4128 8261

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Sefcovic

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 1:19 PM EDTSpecial Weather StatementCLESandusky26 min
Oct 8, 1:47 PM EDTSpecial Weather StatementCLEOttawa43 min
Oct 8, 1:52 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky38 min
Oct 8, 2:01 PM EDTSpecial Marine WarningCLE98 min
Oct 8, 2:26 PM EDTSpecial Weather StatementCLEOttawa49 min
Oct 8, 2:44 PM EDTSpecial Marine WarningCLE100 min
Oct 8, 4:43 PM EDTSpecial Weather StatementCLELorain47 min
Oct 8, 4:47 PM EDTSevere Thunderstorm WarningCLELorain28 min
Oct 8, 4:50 PM EDTSpecial Marine WarningCLE55 min
Oct 8, 5:14 PM EDTSpecial Weather StatementCLELorain46 min
Oct 8, 5:21 PM EDTSpecial Weather StatementCLEMedina39 min
Oct 8, 6:08 PM EDTSpecial Weather StatementCLEHancock52 min
Oct 8, 6:13 PM EDTSevere Thunderstorm WarningCLEHancock26 min
Oct 8, 6:19 PM EDTSpecial Marine WarningCLE41 min
Oct 8, 7:01 PM EDTSpecial Marine WarningCLE59 min
Oct 8, 7:14 PM EDTSpecial Weather StatementCLECuyahoga46 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.